Alert archive / Arizona / Flash Flood Warnings in 2019
Flash Flood Warning 7, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Feb 14, 2019, 8:35 PM MST for Yavapai County, Arizona. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 14, 2019, 8:35 PM MST (03:35 UTC)
- Expired
- Feb 15, 2019, 4:30 AM MST
- In force
- 8 hr
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 102 km from the middle of the area, began a volume at 03:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 235 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 3.6 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 556 m above ground
- 0-6 km bulk shear
- 102 kt
- 0-1 km storm-relative helicity
- 626 m²/s²
- 0-3 km storm-relative helicity
- 822 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
442
WGUS55 KFGZ 150335
FFWFGZ
AZC025-151130-
/O.NEW.KFGZ.FF.W.0007.190215T0335Z-190215T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Flagstaff AZ
835 PM MST THU FEB 14 2019
The National Weather Service in Flagstaff has issued a
* Flash Flood Warning for...
Yavapai County Black Canyon area in west central Arizona...
* Until 430 AM MST Friday
* At 831 PM MST, Upper Black Canyon gauge reports stream rises of
over four feet heading down Black canyon. Heavy rain continues to
fall across the warned area. Flash flooding is already occurring.
* Flash flooding will move down Black Canyon towards Black Canyon
City of Yavapai County.
This includes the following streams and drainages...Poland Creek...
Turkey Creek...Rock Creek...Antelope Creek...Sycamore Creek...Agua
Fria River...Castle Creek...Black Canyon Creek...Slate Creek and
Black Canyon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3404 11217 3409 11216 3412 11218 3419 11218
3424 11223 3425 11221 3420 11217 3417 11216
3412 11216 3410 11215 3405 11215 3404 11216
$$
SUKWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Feb 14, 3:14 PM MST, 5 hours 21 minutes earlier.
Area forecast discussion, Feb 14, 3:14 PM MST, 5 hours 21 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 314 PM MST Thu Feb 14 2019 .SYNOPSIS...Wet weather will continue across northern Arizona through early Friday. Any snow will generally remain confined to elevations above 8000-8500 feet. Flooding remains possible for areas south of the Mogollon Rim. Drier conditions on Friday will give way to colder and snowier weather over the holiday weekend. && .DISCUSSION...The moisture plume has arrived with rain and high elevation snow pushing across Arizona during the afternoon hours. Everything still looks on track with widespread rainfall continuing into early Friday morning. A general coverage of rainfall amounts of 0.50 to 1.50 inches can be expected. Southwest facing slopes along and south of the Mogollon Rim will see rainfall totals in excess of 2.0 inches. The result will be the threat of some flooding across Yavapai and Gila Counties. A Flash Flood Watch remains in effect through Friday afternoon for these counties with rivers and creeks on the rise. Most notably Oak Creek, Sycamore Creek, Granite Creek, Dry Beaver Creek, Wet Beaver Creek, West Clear Creek, Fossil Creek, Tonto Creek, East Verde Verde River, Verde River and Agua Fria River. Low water crossings will likely be impacted. Snow levels will remain around 8000-8500 ft through Friday morning keeping snow accumulation to the highest mountains and terrain. In addition to the rainfall, expect gusty southwest winds 15 to 20 mph with gusts 25 to 35 mph this afternoon. Showers will generally come to an end Friday morning as the short wave trough and associated moisture plume moves out of our area. A colder air mass will filter in early Friday so there could be some snow as low as the 7000 foot level Friday morning but accumulation will be minimal at these lower elevation. Much of the day Friday will be dry but runoff will keep area streams flowing high. On Saturday...A much colder pattern will develop across northern Arizona. For much of the week beyond Saturday high temperatures will generally remain in the upper 20s to lower 30s in the mountains and the 40s to lower 50s at lower elevations. To begin the action a weak short wave trough will move across Arizona on Saturday and with lingering moisture showers will develop across Arizona, especially over the higher terrain. At this time snow levels are forecast to fall to elevations in the 4000 to 5000 foot range with 1 or 2 inches of snow accumulation possible. For Sunday and Monday...An even stronger short wave will swing across Arizona from the north. By early Monday morning snow levels will dip to elevations in the 2500 to 3500 foot range. An additional 2 to 5 inches of snow are anticipated with this system. Beyond Monday...The unsettled and cold weather pattern will continue. There will likely be some break in the threat for showers from Tuesday into Wednesday but later on Wednesday and toward the end of next week the potential for an even stronger storm exists. We'll keep you updated on the potentially strongest winter storm of the season. Too early to have a lot of confidence but the door is open and the pattern conducive to such a storm. && .AVIATION...For the 00Z Package...Widespread SHRA continues to move from west to east over northern Arizona and will begin to decrease in coverage after 06Z. Scattered showers over the high country through 18Z. MVFR and local IFR cigs continue overnight. High terrain breezy S-SW surface winds at 10-20g20-30 kts. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Widespread rain showers and snow above 8,500 feet MSL will continue into tonight. Another system will bring rain and snow showers Friday night into Saturday morning. A trend of below average temperatures begins Saturday, along with breezy winds. Sunday through Tuesday...Unsettled weather and cold temperatures will continue this period with additional precipitation chances each day. Breezy west to southwest winds are expected to persist Sunday and decrease Monday. && .FIRE WEATHER...Widespread rain showers and snow above 8,500 feet MSL will continue into tonight. A trend of below average temperatures begins Friday as another system will bring rain and snow showers Friday night into Saturday morning. Saturday through Monday...Unsettled weather with much colder temperatures will continue this period with additional precipitation chances each day. Breezy west to southwest winds are expected to persist through the weekend and decrease Monday. && .FGZ WATCHES/WARNINGS/ADVISORIES...Flood Watch through Friday afternoon FOR AZZ008-018-037-038. && PUBLIC...McCollum AVIATION...NL FIRE WEATHER...NL For Northern Arizona weather information visit weather.gov/flagstaff
In the hours before
Local storm report, Feb 14, 5:02 PM MST, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
502 PM MST THU FEB 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM DEBRIS FLOW 6 SSW KACHINA VILLAGE 35.03N 111.74W
02/14/2019 COCONINO AZ PUBLIC
BOULDER-FALL ON AZ-89A IMPACTED A VEHICLE,
DISABLING IT NO INJURIES OR FATALITIES
REPORTED.
&&
JDSThe office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 14, 7:38 PM MST | Flash Flood Warning | FGZ | Coconino, Yavapai | 14 hr |
| Feb 14, 8:17 PM MST | Flash Flood Warning | FGZ | Yavapai | 8 hr |
| Feb 15, 12:29 AM MST | Flash Flood Warning | FGZ | Coconino | 6 hr |
| Feb 15, 3:30 AM MST | Flash Flood Warning | FGZ | Coconino, Yavapai | 6 hr |
| Feb 15, 4:40 AM MST | Flash Flood Warning | FGZ | Yavapai | 6 hr |
| Feb 15, 5:16 AM MST | Flash Flood Warning | FGZ | Gila, Yavapai | 6 hr |
| Feb 15, 5:37 AM MST | Flash Flood Warning | FGZ | Gila | 6 hr |
| Feb 15, 6:56 AM MST | Areal Flood Advisory | FGZ | Navajo | 4 hr |
| Feb 15, 9:29 AM MST | Areal Flood Warning | FGZ | Yavapai | 6 hr |
| Feb 15, 11:36 AM MST | Areal Flood Warning | FGZ | Gila | 11 hr |
| Feb 15, 3:25 PM MST | Flash Flood Warning | FGZ | Coconino, Navajo | 4 hr |
Nearby
Flash Flood Warnings in Arizona, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.